|wound care eye splash
Jul 25, 2006
hi dr. frascino,
i'm a nurse and i was irrigating an open decubitus ulcer on a patient who is hiv+ and some of the saline solution i used accidentally splashed on my face and maybe a drop went into my eye. the wound was not draining or oozing blood. i had my blood checked and the doc at the ER gave me combivir and azt for prophylaxis. i won't know the results until 3 days. how big is the risk that i contract hiv?
| Response from Dr. Frascino
I would say your risk is negligible ". . . maybe a drop went into my eye."
I'm a bit concerned that the ER doctor gave you "Combivir and AZT" for PEP. Combivir is a combination drug that contains AZT and 3TC. Hopefully you are not being double dosed with AZT! I would suggest you review your case with an HIV specialist who may better be able to assess your real degree of risk and prescribe or adjust your PEP if indicated. He would also handle any PEP-related problems (side effects/toxicities, etc.) and arrange for appropriate follow-up HIV testing per the occupational-exposure guidelines.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Common Is Coated Tongue?
- Blowjob From A Prostitute Do I Need To Get Tested For AIDS
- Blood In Semen After Mutual Masturbation Worried I Have HIV
- Blood In Urine After Masturbation Worried I Have HIV
- Vomiting After Vaginal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Touching Dried Semen Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.